MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5_12.6
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Event or Problem Description
The reporter indicated the surgeon implanted a 12.6mm vticm5_12.6 implantable collamer lens, 10.00/+1.5/069 (sphere/cylinder/axis), into the patients left eye (os).At one month post-op, the patient had persistent elevated intraocular pressure (iop), which was being treated with iop lowering medications.The patient had no symptoms of angle closure and no signs of inflammation.Current post-op finds the pressure has stabilized on medication.The patient is being watched closely.The lens remained implanted.Additional information has been requested but none has been forthcoming.
 
Additional Manufacturer Narrative
H6: health effect impact code: 4644 - iop lowering medications.H6 - work order search: no similar complaint was reported for units within the same lot.Claim # (b)(4).
 
Additional Manufacturer Narrative
Corrected data: h6 - health effect clinical code: 4581 (narrowing of angles).G3 - corrected date for supplemental mdr #1.Claim#: (b)(4).
 
Additional Manufacturer Narrative
B5- the reporter indicated the surgeon implanted a 12.6mm vticm5_12.6 implantable collamer lens, -10.00/+1.5/069 (sphere/cylinder/axis), into the patients left eye (os).At one month post-op, the patient had persistent elevated intraocular pressure (iop), which was being treated with iop lowering medications.The patient had no symptoms of angle closure and no signs of inflammation.Narrowing of angle was also noted and current post-op finds the pressure has stabilized on medication.The patient is being watched closely.The lens remained implanted.

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
6263037902
MDR Report Key18337478
Report Number2023826-2023-05678
Device Sequence Number17827563
Product Code QCB
UDI-Device Identifier00841542114974
UDI-Public00841542114974
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model NumberVTICM5_12.6
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2023
Supplement Date Received by Manufacturer01/04/2024
01/04/2024
Initial Report FDA Received Date12/15/2023
Supplement Report FDA Received Date02/07/2024
02/07/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown